Digestive System Channel
Topics
Medications
Quicklinks
Related Channels

About Rectal Bleeds

Rectal bleeding is a symptom that can occur as the result of a number of different conditions. What causes it? In most cases, rectal bleeds are caused by hemorrhoids (enlarged veins in the anal area that can rupture and produce bright-red blood). However, rectal bleeding can be caused by many other things, including:
 
People who take warfarin or other blood-thinning medications may also experience rectal bleeding, especially if they take drugs like aspirin. Symptoms can vary, but often include:
 
  • Bright-red blood coating the stool
  • Dark blood mixed with the stool
  • Black or tarry stool.
  •  
(For more information about this topic, click Rectal Bleeding. This article tells you what you need to know about the most common diagnostic techniques, other potential symptoms, and more.)
 

About Rectal Bleeds

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.